Attacks and horrible anxiety. Put me on Lexapro. .did great but I gained a bunch of weight... so I went off of it last june. Was doing fine til this feb when I started getting hot flashes and anxiety at work. i went to psychiatrist in march she put me on 12.5 mg zoloft for 4 weeks... anxiety has not changed..Bumped up to 25 mg for 2 weeks... still high anxiety. ..Bumped up to 50 mg..that is when I had really bad anxiety... wanted to crawl out of my skin... scared of this... so I went down to 37.5 the next day..same thing happened the next day..so I bumped it down to 25... didnt happen..just my typical anxiety. So I go see psychiatrist and she says BIPOLAR 2.. I am also premenopause... does this sound like bipolar 2 to you guys? I have never had that happen to me before...
In people with bipolar disorder, SSRIs and other antidepressants carry a risk of inducing mania, making it essential to monitor for signs of excess energy, decreased need for sleep, or abnormal and excessive mood elevation. Mania is the mood of an abnormally elevated arousal energy level. Elevated irritability is common along with behavior that seems on the surface to be the opposite of depression. Mania is not anxiety, hot flashes, and panic. Peri and menopause can cause anxiety and hot flashes. BUT anxiety itself can cause hot flashes and panic. Having an anxiety disorder is nothing to be ashamed of or fear treatment of. What is frustrating is not being able to find the proper treatment.
Coming from someone as myself who hates to take medicine and really wants to do things naturally; if I find the right medicine for my chemistry for my own anxiety and depression I am going to stick with it-regardless of a little weight gain. It sounds to me as if you need to get some counseling to process your anxieties while you have a bridge of medicine to help you through it. Go see a natural path if that makes you feel better-but I have been to three of them and I still have not found the fit since 'paxil' that cause some weight gain. I have researched my life away for the past six years. I am ready to just start to live again. I do not think your symptoms are bi polar but I don't live with you and am not a doctor. I think you had a negative reaction to the zoloft on higher doses and that it just might not be a good fit for you if it is still not helping. I thought you were going to get a second opinion anyway. What did the second doctor say?
Diagnosis aside, when you first start an antidepressant like Zoloft especially while still adjusting dosage you can experience heightened anxiety as a side effect. This generally subsides once you are at a steady state. If you are bipolar 1 or 2, med like this could through you into a manic state, but if your only symptom was anxiety, I suspect you hadn't yet adjusted to the med.
Sure sounds like menopause to me. Exactly what I went through. But I went through it years ago when they used premarin to treat it. Do they still use that? The premarin worked wonders for me. I was normal again. When you go into menopause, you produce less hormones needed to keep you stabilized. And as it progresses, there are times when you produce some, and times when you produce none. This causes the ups and downs. Ask your doctor if that could be it, and what they are using now to treat it. I've heard of using Black Cohosh.
I hope you're doing better today. I want to add to what others have told you. The way you describe your thinking is helping to perpetuate your anxiety. I'm not a psychiatrist so I can't diagnose you as Bipolar or not. But the way you keep anxiety in the front of your mind will make it stay and even increase. You actually have a lot of control by the way you think. So why not think calm, safe thoughts and feel better? This is in addition to taking the drugs that help you.
Can you try to focus on positive thoughts? Try thinking of the funniest memories you've enjoyed. Or of the fun of a vacation or sport you like. Focus on that great feeling. As negative thoughts and worry intrude, refocus on the positive thoughts. You can train yourself and gradually improve. You can probably research some techniques and choose the ones that work best for you. Remind yourself that "I've done this same job so smoothly before...
I'll do it again just the same." "I can do this." "There is only this step to do right now... then I will do this.."..and talk yourself through the task at hand, always letting negative thinking just float down to the floor as you refocus on what you're doing. Distraction from negative thoughts can be very successful!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Hot Flashes - I'm 54, had my last period 4 years ago and have EXTREME sweats at any time, any place?
Posted 1 Oct 2009 • 2 answers
Posted 3 Nov 2009 • 1 answer
Posted 29 Aug 2016 • 4 answers
Posted 22 Nov 2016 • 1 answer